Open Access
January, 2011 Constant curvature foliations in asymptotically hyperbolic spaces
Rafe Mazzeo , Frank Pacard
Rev. Mat. Iberoamericana 27(1): 303-333 (January, 2011).


Let $(M,g)$ be an asymptotically hyperbolic manifold with a smooth conformal compactification. We establish a general correspondence between semilinear elliptic equations of scalar curvature type on $\partial M$ and Weingarten foliations in some neighbourhood of infinity in $M$. We focus mostly on foliations where each leaf has constant mean curvature, though our results apply equally well to foliations where the leaves have constant $\sigma_k$-curvature. In particular, we prove the existence of a unique foliation near infinity in any quasi-Fuchsian 3-manifold by surfaces with constant Gauss curvature. There is a subtle interplay between the precise terms in the expansion for $g$ and various properties of the foliation. Unlike other recent works in this area, by Rigger ([The foliation of asymptotically hyperbolic manifolds by surfaces of constant mean curvature (including the evolution equations and estimates). Manuscripta Math. 113 (2004), 403-421]) and Neves-Tian ([Existence and uniqueness of constant mean curvature foliation of asymptotically hyperbolic 3-manifolds. Geom. Funct. Anal. 19 (2009), no.3, 910-942], [Existence and uniqueness of constant mean curvature foliation of asymptotically hyperbolic 3-manifolds. II. J. Reine Angew. Math. 641 (2010), 69-93]), we work in the context of conformally compact spaces, which are more general than perturbations of the AdS-Schwarzschild space, but we do assume a nondegeneracy condition.


Download Citation

Rafe Mazzeo . Frank Pacard . "Constant curvature foliations in asymptotically hyperbolic spaces." Rev. Mat. Iberoamericana 27 (1) 303 - 333, January, 2011.


Published: January, 2011
First available in Project Euclid: 4 February 2011

zbMATH: 1214.53024
MathSciNet: MR2815739

Primary: 53A10 , 53C12 , 53C40

Keywords: constant mean curvature , constant scalar curvature , foliations , Schouten tensor

Rights: Copyright © 2011 Departamento de Matemáticas, Universidad Autónoma de Madrid

Vol.27 • No. 1 • January, 2011
Back to Top